Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 104, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2002, 4:03 AM CDT for Nacogdoches County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2002, 4:03 AM CDT (09:03 UTC)
- Expired
- Jun 16, 2002, 5:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:15 AM CDT | Thunderstorm Wind 52 E | Douglass, TX | Several large and medium trees fell across CR 779. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 160903 SVRSHV TXC347-161000- /NEW.KSHV.SV.W.0207.160854-161000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 402 AM CDT SUN JUN 16 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 500 AM CDT * AT 402 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 15 MILES NORTHWEST OF NACOGDOCHES...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NACOGDOCHES AT 415 AM CDT THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 500 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:15 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 16, 2:15 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT SUN JUN 16 2002 ZIPPITY DOO DAH. MCC CHURNING AWAY...LOOKS LIKE THE BRUNT OF IT WILL CLIP THE SW CORNER OF AREA. HAVE HIGHEST POPS AND SOME POSSIBLY SEVERE IN TYR AND LFK GROUPS. LIKELY POPS NORTH AND EAST OF THERE...WITH 50S FAR E AND NE SECTIONS OF CWA. MCC IS A LITTLE EARLY...AND TRUCKIN. MADE CHANGES TO PREVIOUS FORECAST TO REDUCE POPS 2ND AND 3RD PERIOD...AND TO REINTRO THEM IN THE EXTENDED AS AVN STILL WANTS TO GIVE US A SUMMERTIME WEAK LOW PRESSURE TROF ALOFT. 17 PRELIMS... SHV 83/65/90/67/89 7400 MLU 86/64/89/65/88 5400 TXK 86/64/89/66/88 7000 TYR 81/65/90/66/90 8400 LFK 81/67/90/67/91 8620 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:50 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Jun 16, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.